Advertisement

Withdrawal Seizures Seen In the Setting of Synthetic Cannabinoid Abuse

Published:March 15, 2015DOI:https://doi.org/10.1016/j.ajem.2015.03.025
      The recent rise in the abuse of synthetic cannabinoid receptor agonists (Spice, K2) has led to an increase of patients presenting to emergency departments (EDs) with complications stemming from their abuse. We present a case of withdrawal seizures seen in a chronic abuser of these herbal mixtures who stopped using them abruptly. Seizures have been reported in the literature in the setting of abuse, but not during withdrawal [
      • De Havenon A.
      • Chin B.
      • Thomas K.C.
      • Afra P.
      The secret “spice”: an undetectable toxic cause of seizure.
      ].
      To read this article in full you will need to make a payment
      One-time access price info
      • For academic or personal research use, select 'Academic and Personal'
      • For corporate R&D use, select 'Corporate R&D Professionals'

      Subscribe:

      Subscribe to The American Journal of Emergency Medicine
      Already a print subscriber? Claim online access
      Already an online subscriber? Sign in
      Institutional Access: Sign in to ScienceDirect

      Reference

        • De Havenon A.
        • Chin B.
        • Thomas K.C.
        • Afra P.
        The secret “spice”: an undetectable toxic cause of seizure.
        Neurohospitalist. 2011; 1: 182-186